Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 102, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2021, 2:37 PM EDT for Preston County, Tucker County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 2:37 PM EDT (18:37 UTC)
- Expired
- Jul 7, 2021, 3:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Preston County, WV, Tucker County, WV
The radar
The Sterling radar (KLWX), 168 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WUUS51 KPBZ 071837
SVRPBZ
WVC077-093-071900-
/O.NEW.KPBZ.SV.W.0102.210707T1837Z-210707T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
237 PM EDT Wed Jul 7 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Central Tucker County in northeastern West Virginia...
Southeastern Preston County in northeastern West Virginia...
* Until 300 PM EDT.
* At 237 PM EDT, a severe thunderstorm was located near Hendricks, or
near Parsons, moving northeast at 5 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Parsons... Davis...
Thomas... Hendricks...
Hambleton... Benbush...
Elk... Canaan Valley State Park...
Blackwater Falls... Davisville...
Cortland... Red Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3901 7965 3909 7971 3923 7949 3919 7949
3918 7947 3919 7944 3919 7941 3920 7938
3920 7937 3921 7934 3921 7931 3919 7929
3915 7933 3912 7933 3909 7935 3907 7932
3907 7930 3904 7931 3898 7954
TIME...MOT...LOC 1837Z 238DEG 6KT 3906 7957
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
445
WWUS51 KPBZ 071847
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
247 PM EDT Wed Jul 7 2021
WVC077-093-071900-
/O.CON.KPBZ.SV.W.0102.000000T0000Z-210707T1900Z/
Tucker WV-Preston WV-
247 PM EDT Wed Jul 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL TUCKER AND SOUTHEASTERN PRESTON COUNTIES...
At 246 PM EDT, a severe thunderstorm was located near Hendricks, or
near Thomas, and is nearly stationary.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Parsons... Davis...
Thomas... Hendricks...
Hambleton... Benbush...
Elk... Canaan Valley State Park...
Blackwater Falls... Davisville...
Cortland... Red Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3901 7965 3909 7971 3923 7949 3919 7949
3918 7947 3919 7944 3919 7941 3920 7938
3920 7937 3921 7934 3921 7931 3919 7929
3915 7933 3912 7933 3909 7935 3907 7932
3907 7930 3904 7931 3898 7954
TIME...MOT...LOC 1846Z 238DEG 6KT 3907 7956
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:45 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 7, 1:45 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 145 PM EDT Wed Jul 7 2021 .SYNOPSIS... Showers and thunderstorms will be possible through Friday with the gradual passage of a low pressure system. . && .NEAR TERM /THROUGH TONIGHT/... Warm, humid conditions will continue this afternoon with scattered showers and thunderstorms. Effective shear is weak (around 20kts or less) but with CAPE values >2000J/kg and a relatively high delta theta-e min...there is potential for damaging winds via downbursts with stronger updrafts. Convection will largely wane during the evening with loss of heating, but with the approaching trough as warm, moist advection continues, with model noting modest elevated instability. As a result, iso/sct showers and thunderstorms should continue overnight. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... (Limited) diurnal heating and the approach/passage of a sfc cold front will reinvigorate convection Thursday, with most locations likely seeing rain. Little insolation will minimize instability and mute any severe threat, but continued heavy rainfall may cause issues, especially over locations that previously received heavy rainfall. This threat could be further heightened if the region (notably over southwest PA into northern WV) sees convective enhancement due to the northward movement/position of Tropical Storm Elsa. This will have to be monitored moving forward. Precipitation will taper off Thursday night as the upper trough (and Elsa) move east and weak dry advection develops within brief westerly flow. An additional shortwave will quickly follow Friday and tap into the residual moisture in place to create another round of mostly scattered showers and an isolated thunderstorm. Temperature Friday will be near seasonal averages due to cold advection and only broken sunshine. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A perturbed quasi-zonal flow may result in a series of troughs moving through the upper Ohio River Valley into next week, providing periodic chances for showers and thunderstorms and seasonable temperature. Model to model and run to run differences mean this period is fairly low confidence and patience will be needed before any finer details can be sussed out on actual temperature/precipitation trends, let alone severe/flash flood threats. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Shower and thunderstorm coverage will increase through the afternoon with the approach of an upper trough, with eastern OH/northwest PA the favored locations for convection. The presence of dry air aloft means any storms that develop could produce brief and gusty wind while the humid environment will support heavy rain that can quickly create IFR visibilities. The one limiting factor to monitor is warm air aloft that may suppress some convection, creating a convective hole from PIT southwest to the OH/WV border. Will maintain thunder mention, but will keep convective window small. While convection should diminish around 00z/02z tonight, the continued presence of the trough and a moist environment means iso/sct showers are likely to continue through the overnight period. Though lightning will be possible, confidence will be too low for any one terminal impact, so avoided inclusion for now. Expected cloud cover in between showers should mitigate any fog threat, though moisture pooling ahead of an incoming cold front may generate areas of MVFR/IFR cigs. The approach and eventual passage of the cold front will reinvigorate storms Thursday, with restrictions likely under any storm. .Outlook... Periodic restrictions will remain possible into Friday as precipitation chances return with a quick hitting trough, then high pressure should bring about VFR conditions Saturday. Periodic rain and restrictions are possible with an active pattern heading into next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 7, 1:10 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 110 PM EDT Wed Jul 7 2021 OHZ041-PAZ007>009-013>016-020-022-023-081715- Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Armstrong-Indiana- 110 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms are expected this afternoon and evening, with a few potentially becoming severe and produce damaging wind. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039-040-048>050-057>059-068-069-PAZ021-029-031-073>076-WVZ001>004- 012-021-509>514-081715- Tuscarawas-Carroll-Coshocton-Harrison-Jefferson OH-Muskingum- Guernsey-Belmont-Noble-Monroe-Allegheny-Washington-Greene- Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 110 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms may develop this afternoon, with a low chance a storm could become severe and produce damaging wind. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 1:57 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 157 PM EDT Wed Jul 7 2021 PAZ029-075-071815- Washington-Fayette- 157 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN WILL AFFECT SOUTHEASTERN WASHINGTON AND NORTHWESTERN FAYETTE COUNTIES... At 157 PM EDT, a strong thunderstorm was located near Brownsville, or 7 miles northwest of Uniontown, moving northeast at 15 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Uniontown... Brownsville... Perryopolis... West Brownsville... Roscoe... Fayette City... Allenport... Stockdale... Republic... Vanderbilt... Dunlevy... Dawson... Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3987 7979 3991 7992 4012 7985 4005 7958 TIME...MOT...LOC 1757Z 231DEG 11KT 3998 7979
Special weather statement, Jul 7, 2:01 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
201 PM EDT Wed Jul 7 2021
PAZ031-071815-
Greene-
201 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
CENTRAL GREENE COUNTY...
At 201 PM EDT, a strong thunderstorm was located 10 miles southwest
of Waynesburg, moving northeast at 15 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Waynesburg... Rogersville...
Spraggs... Brave...
This includes Interstate 79 in Pennsylvania between mile markers 6
and 11.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3976 8039 3999 8027 3980 8005 3972 8025
3972 8033
TIME...MOT...LOC 1801Z 231DEG 11KT 3977 8028Special weather statement, Jul 7, 2:05 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
205 PM EDT Wed Jul 7 2021
OHZ039-048-071830-
Tuscarawas-Coshocton-
205 PM EDT Wed Jul 7 2021
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT EASTERN COSHOCTON AND SOUTHWESTERN
TUSCARAWAS COUNTIES...
At 204 PM EDT, strong thunderstorms were clustered near West
Lafayette, or 8 miles northeast of Coshocton, moving northeast at 15
mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Coshocton... West Lafayette...
Sugarcreek... Baltic...
Stone Creek... Chili...
Bakersville...
This includes Interstate 77 in Ohio between mile markers 69 and 78.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4045 8178 4044 8167 4053 8167 4050 8151
4038 8148 4018 8183 4033 8193
TIME...MOT...LOC 1804Z 229DEG 12KT 4036 8175Special weather statement, Jul 7, 2:07 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
207 PM EDT Wed Jul 7 2021
OHZ039-071830-
Tuscarawas-
207 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHERN TUSCARAWAS COUNTY...
At 207 PM EDT, a strong thunderstorm was located over Winesburg, or
13 miles northeast of Millersburg, moving northeast at 20 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Dover... Strasburg...
Bolivar... Mineral City...
Parral... Zoar...
This includes Interstate 77 in Ohio between mile markers 86 and 94.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4065 8148 4067 8146 4067 8145 4066 8144
4065 8145 4065 8132 4059 8132 4052 8167
4063 8167
TIME...MOT...LOC 1807Z 243DEG 17KT 4065 8169Special weather statement, Jul 7, 2:10 PM EDT, 27 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 210 PM EDT Wed Jul 7 2021 PAZ021-073-071830- Westmoreland-Allegheny- 210 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN WILL AFFECT SOUTHEASTERN ALLEGHENY AND WEST CENTRAL WESTMORELAND COUNTIES... At 210 PM EDT, a strong thunderstorm was located over West Newton, or 8 miles southeast of McKeesport, moving northeast at 10 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... McKeesport... Jeannette... North Versailles... White Oak... Irwin... Manor... Trafford... West Newton... Wilmerding... East Mckeesport... Versailles... Lincoln... This includes Pennsylvania Turnpike between mile markers 65 and 71. Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4017 7975 4020 7985 4040 7982 4032 7960 TIME...MOT...LOC 1810Z 212DEG 7KT 4024 7977
Special weather statement, Jul 7, 2:28 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 228 PM EDT Wed Jul 7 2021 PAZ020-021-029-WVZ001-071845- Beaver-Washington-Allegheny-Hancock- 228 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT SOUTHWESTERN BEAVER...NORTHWESTERN WASHINGTON...WESTERN ALLEGHENY AND HANCOCK COUNTIES... At 228 PM EDT, a strong thunderstorm was located 8 miles east of Toronto, or 8 miles northeast of Weirton, moving northeast at 15 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Moon Township... Midland... Industry... Shippingport... Hookstown... Frankfort Springs... Pittsburgh International Airpor... Hanover Township... Raccoon Creek State Park... This includes Interstate 376 in Pennsylvania between mile markers 50 and 53. LAT...LON 4040 8049 4050 8060 4065 8043 4050 8022 TIME...MOT...LOC 1828Z 228DEG 13KT 4049 8046
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:26 PM EDT | Special Weather Statement | PBZ | Monongalia | 34 min |
| Jul 7, 1:56 PM EDT | Special Weather Statement | PBZ | Ohio | 19 min |
| Jul 7, 2:28 PM EDT | Special Weather Statement | PBZ | Hancock | 17 min |
| Jul 7, 2:42 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 18 min |
| Jul 7, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 36 min |
| Jul 7, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 32 min |
| Jul 7, 3:32 PM EDT | Special Weather Statement | PBZ | Hancock | 28 min |
| Jul 7, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 33 min |
| Jul 7, 3:53 PM EDT | Flash Flood Warning | PBZ | Tucker | 100 min |
| Jul 7, 4:11 PM EDT | Special Weather Statement | PBZ | Hancock | 34 min |
| Jul 7, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 44 min |
| Jul 7, 5:31 PM EDT | Areal Flood Advisory | PBZ | Brooke, Hancock | 119 min |
| Jul 7, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 20 min |
| Jul 7, 7:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 23 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.